MAUDE Adverse Event Report: STRYKER GMBH U-BLADE SET, TI GAMMA3® Ø10.5X90MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH U-BLADE SET, TI GAMMA3® Ø10.5X90MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 30660090S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/19/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "the gamma3 u-blade lag screw was implanted in the left femur in 2017.Because the patient had not visited the hospital after discharge, the follow-up medical examination was not performed.On (b)(6) 2023, the patient visited the outpatient department of the hospital, and cutout of the lag screw and broken of the u-blade were confirmed.The ct examination revealed that the part of the broken u-blade was left in the pelvis.The revision surgery was performed".
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note the correction to d4 lot #.The reported event could be confirmed, since the device was returned and matched the alleged issue.The device inspection revealed the following: the received u-blade lag screw showed normal signs of usage, however, one of the legs of the u-blade was found to be broken.The fracture surface shows typical signs of fatigue failure evident by appearance of lines of rest originating from one of the corners.A functional inspection was performed with the broken u-blade.The u-blade could be inserted properly without any deviation or misalignment.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the above investigation and the fact that the implant was inside patient for about 6 years, it can be ascertained that the u-blade broke in a fatigue manner, most likely due to constant overloading over a long period of time.If any further information is provided, the complaint report will be updated.

Brand Name
U-BLADE SET, TI GAMMA3® Ø10.5X90MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17548911
Report Number0009610622-2023-00280
Device Sequence Number15124304
Product Code HSB
UDI-Device Identifier04546540595980
UDI-Public04546540595980
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200869
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/31/2020
Device Catalogue Number30660090S
Device Lot NumberK07DEDA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/20/2023
Supplement Date Received by Manufacturer09/21/2023
Initial Report FDA Received Date08/15/2023
Supplement Report FDA Received Date10/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale